MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon ruptured occurred.A 20mm x 3.75mm nc quantum apex balloon catheter was advanced for dilation.However, during the inflation at 18 atmospheres, the balloon ruptured.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the whole device.The inflation lumen is separated 115.2cm from the hub.Based on the location of the separation a pressure test could not be performed.The inflation lumen is stretched 30.8cm from the tip and goes to the separation.Microscopic examination revealed a hole in the inflation lumen at 112.7cm from the hub and the tip is damaged.The guidewire lumen is stretched and prolapsed 4.6cm from the tip.There is blood present in the inflation lumen and balloon.The balloon is loosely folded.Review of the product specification indicates the rated burst pressure (rbp) of the complaint device is 20atm.The reported information indicates the device was inflated to 18atm; therefore, there is no indication the device was inflated over rbp.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not confirm any tear in the balloon.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8212636
Report Number2134265-2018-64759
Device Sequence Number1987354
Product Code LOX
UDI-Device Identifier08714729783510
UDI-Public08714729783510
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0022624586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1